Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 13, 2000, 6:38 PM CST for 4 counties in Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2000, 6:38 PM CST (00:38 UTC)
- Expired
- Feb 13, 2000, 7:30 PM CST
- In force
- 52 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Fayette County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 2:30 PM CST | Tornado Watch | SPC | 6 hr |
| Feb 13, 3:45 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 0.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 446 m²/s²
- 0-3 km storm-relative helicity
- 561 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 15.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBMX 140039 SVRBHM ALC057-075-093-107-125-127-133-140130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 638 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR... WALKER COUNTY IN CENTRAL ALABAMA... EASTERN MARION COUNTY IN NORTHWEST ALABAMA... WINSTON COUNTY IN NORTHWEST ALABAMA... FAYETTE COUNTY IN WEST CENTRAL ALABAMA... LAMAR COUNTY IN WEST CENTRAL ALABAMA... PICKENS COUNTY IN WEST CENTRAL ALABAMA... WESTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA... * UNTIL 7:30 PM CST. * AT 6:38 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG FROM 4 MILES NORTH OF HALEYVILLE TO 10 MILES SOUTH OF GUIN TO 13 MILES NORTHWEST OF CARROLLTON. THE STORMS WERE MOVING NORTHEAST AT 20 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:38 PM CST, 3 hours earlier.
Area forecast discussion, Feb 13, 3:38 PM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 338 PM CST SUN FEB 13 2000 IT HAS TAKEN ALL DAY TO GET STARTED BUT THE LOW OVER AR AND THE SYSTEM WITH IT ARE FINALLY COMING TOGETHER. THUNDERSTORMS STARTING TO DEVELOP SOUTH PART OF CWA. TORNADO WATCHES HAVE ALREADY HAVE BEEN ISSUED FOR THE ALL BUT THE EXTREME NORTHEAST PART OF CWA. WITH INCREASING MOISTURE, JET MAX AND REASONABLE INSTABLILITY OVER CWA... SEVERE WEATHER POSSIBLE OVDER CWA THROUGH AT LEAST MIDNIGHT. WL MENTION SOME THUNDERSTORMS POSSIBLY SEVERE IN ALL ZONES. HSV 047/053 036/065 049 +20 BHM 050/058 036/068 050 +20 MGM 053/064 040/071 051 720= .BHM...NONE.
In the hours before
Special weather statement, Feb 13, 2:07 PM CST, 4 hours 31 minutes before
ALZ001>038-040>050-132300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 207 PM CST SUN FEB 13 2000 ...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON AND INTO TONIGHT... AN AREA OF LOW PRESSURE WAS MOVING ACROSS PARTS OF ARKANSAS THIS AFTERNOON. A COLD FRONT EXTENDED SOUTHWEST FROM THE AREA OF LOW PRESSURE ACROSS PARTS OF ARKANSAS AND TEXAS. STRONG SOUTH WINDS CONTINUE TO SPREAD WARM...MOIST AIR ACROSS MOST OF THE STATE THIS AFTERNOON. NATIONAL RADARS SHOWED SCATTERED...TO NUMEROUS SHOWERS... AND THUNDERSTORMS DEVELOPING ACROSS MUCH OF THE SOUTH-CENTRAL...AND SOUTHEAST PARTS OF THE COUNTRY. THE COLD FRONT IS EXPECTED TO MOVE OVER THE NORTHWEST PART OF ALABAMA AROUND MIDNIGHT. HOWEVER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP WELL AHEAD OF THE COLD FRONT. SOME OF THESE STORMS MAY BECOME SEVERE THROUGH THE REMAINDER OF THIS AFTERNOON... AND INTO THE EVENING. THESE THUNDERSTORMS MAY PRODUCE TORNADOES... DAMAGING WINDS...AND LARGE HAIL. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP...AND SWEEP ACROSS THE AREA LATE TONIGHT...AHEAD OF THE COLD FRONT. THE STORMS MAY PRODUCE SEVERE WEATHER AS WELL. DAMAGING WIND GUSTS GREATER THAN 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND ISOLATED TORNADOES CAN ALSO BE ANTICIPATED WITH THESE STORMS. THE STORM PREDICTION CENTER HAS PLACED AN AREA...WEST OF A SCOTTSBORO...ANNISTON...BIRMINGHAM...TUSCALOOSA LINE UNDER A MODERATE RISK OF SEVERE WEATHER. THE REST OF NORTH...AND CENTRAL ALABAMA AREA UNDER A SLIGHT RISK. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. ALL PERSONS ACROSS THE STATE ARE ENCOURAGED TO REVIEW THEIR SEVERE WEATHER PLANS. WATCHES AND WARNINGS ARE ANTICIPATED THROUGH THE REMAINDER OF THE AFTERNOON AND ESPECIALLY TONIGHT. EMERGENCY MANAGEMENT PERSONNEL AS WELL AS LAW ENFORCEMENT AGENCIES MAY WANT TO MAKE PLANS FOR A PROLONGED WEATHER EVENT THAT WILL LAST THROUGH THE OVERNIGHT HOURS TONIGHT.
Local storm report, Feb 13, 3:07 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM
307 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0304 PM ADA AL
02/13/00 MONTGOMERY FUNNEL CLOUD REPORTED BY
COUNTY SHERIFF.The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 6:30 PM CST | Severe Thunderstorm Warning | BMX | Lawrence, Limestone, Morgan | 45 min |
| Feb 13, 6:38 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 52 min |
| Feb 13, 6:38 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 52 min |
| Feb 13, 6:48 PM CST | Severe Thunderstorm Warning | BMX | Madison | 42 min |
| Feb 13, 7:02 PM CST | Tornado Warning | BMX | Pickens, Sumter | 28 min |
| Feb 13, 7:04 PM CST | Severe Thunderstorm Warning | BMX | Cullman, Morgan | 41 min |
| Feb 13, 7:15 PM CST | Severe Thunderstorm Warning | BMX | Limestone | 15 min |
| Feb 13, 7:20 PM CST | Severe Thunderstorm Warning | BMX | Greene | 25 min |
| Feb 13, 7:24 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 36 min |
| Feb 13, 7:29 PM CST | Tornado Warning | BMX | Madison | 31 min |
| Feb 13, 7:30 PM CST | Severe Thunderstorm Warning | BMX | Blount, Marshall | 45 min |
| Feb 13, 7:35 PM CST | Severe Thunderstorm Warning | BMX | Tuscaloosa | 40 min |
| Feb 13, 7:49 PM CST | Severe Thunderstorm Warning | BMX | Hale | 26 min |
| Feb 13, 7:50 PM CST | Tornado Warning | BMX | Jackson, Marshall | 40 min |
| Feb 13, 7:58 PM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 32 min |
| Feb 13, 7:58 PM CST | Severe Thunderstorm Warning | BMX | DeKalb | 32 min |
| Feb 13, 7:58 PM CST | Tornado Warning | BMX | Tuscaloosa | 32 min |
| Feb 13, 8:03 PM CST | Severe Thunderstorm Warning | BMX | Jefferson | 42 min |
| Feb 13, 8:16 PM CST | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 44 min |
| Feb 13, 8:22 PM CST | Tornado Warning | BMX | Lowndes | 38 min |
| Feb 13, 8:25 PM CST | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 35 min |
| Feb 13, 8:25 PM CST | Severe Thunderstorm Warning | BMX | Cherokee, DeKalb | 35 min |
| Feb 13, 8:59 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Talladega | 46 min |
| Feb 13, 9:02 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 28 min |
| Feb 13, 9:27 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Macon | 33 min |
| Feb 13, 9:34 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 26 min |
| Feb 13, 9:43 PM CST | Severe Thunderstorm Warning | BMX | Clay, Cleburne | 47 min |
| Feb 13, 9:47 PM CST | Severe Thunderstorm Warning | BMX | Coosa | 43 min |
| Feb 13, 10:05 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 40 min |
| Feb 13, 10:13 PM CST | Severe Thunderstorm Warning | BMX | Pike | 32 min |
| Feb 13, 10:18 PM CST | Severe Thunderstorm Warning | BMX | Randolph | 42 min |
| Feb 13, 10:43 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 62 min |
| Feb 13, 10:56 PM CST | Tornado Warning | BMX | Barbour | 49 min |
| Feb 13, 11:02 PM CST | Severe Thunderstorm Warning | BMX | Clay, Talladega | 43 min |
| Feb 13, 11:40 PM CST | Severe Thunderstorm Warning | BMX | Clay, Randolph | 50 min |
| Feb 13, 11:40 PM CST | Severe Thunderstorm Warning | BMX | Morgan | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.